MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA RP; TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA RP; TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA RP
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Code Unspecified Vascular Problem (4441)
Date of Event 07/25/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
This mdr is being submitted as part of a retrospective review of optical signal issues in accordance with fda recommendation.Product was not returned for investigation.Data logs were investigated.When the pump is started, the cvp/ optical sensor readings drops and goes into negative.The snr dropped at the same time.This suggests that the pump's strut (optical sensor area) was against the patient's anatomy which creates a local suction.This cannot be confirmed sine the product has not been returned for investigation.Therefore, the root cause of the optical signal issue was not determined since product was not returned to conclude anything.A review of the device history record (dhr) for the suspect device, applicable quality notifications, and historical complaint data was conducted.This review revealed that the product met all manufacturing release criteria, and no product deficiencies were identified at the time product was manufactured and released to the customer.All pertinent information available to abiomed has been submitted at this time.
 
Event or Problem Description
The complainant reported that an impella rp pump was implanted in a patient presented with heart failure for circulatory support.During support the pump triggered intermittent 'placement signal not reliable' alarms.At the time of the noted call, the displayed placement signal was within normal limits and positioning was confirmed via chest x-ray.The staff was advised that the signal was not required for support and the alarm was silenced.The family made the decision to withdraw care and the patient expired.

Brand Name
IMPELLA RP
Common Device Name
TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer Contact
ralph barisano
22 cherry hill dr.
danvers, MA 01923
MDR Report Key23102599
Report Number1220648-2025-31600
Device Sequence Number20768811
Product Code PYX
UDI-Device Identifier00813502011869
UDI-Public(01)00813502011869(10)2024385433(17)250731
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P170011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberIMPELLA RP
Device Catalogue Number0046-0035
Device Lot Number2024385433
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2025
Initial Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age54 YR
Patient SexFemale
Patient EthnicityNon Hispanic